Journal of Elliptic and Parabolic Equations

, Volume 4, Issue 1, pp 207–222 | Cite as

Solitary waves for an equation related to a problem of microstructure formation

Article
  • 18 Downloads

Abstract

We prove the non existence of solitary wave solutions for an evolution equation related to a problem of microstructure formation. Moreover, we analyze in detail the ODEs system describing traveling waves and characterize bounded and unbounded solutions. Finally we construct an oscillating approximate solution and provide numerical simulations in order to illustrate the theoretical results.

Keywords

Forward-backward diffusion Phase transitions Traveling waves 

Mathematics Subject Classification

Primary 35B36 35B10 35B25 35B40; Secondary 82C26 

References

  1. 1.
    Bellettini, G., Fusco, G., Guglielmi, N.: A concept of solution and numerical experiments for forward-backward diffusion equations. Discrete Contin. Dyn. Syst. 16(4), 783–842 (2006)MathSciNetCrossRefMATHGoogle Scholar
  2. 2.
    Bellettini, G., Fusco, G.: The \(\Gamma\)-limit and the related gradient flow for singular perturbation functionals of Perona–Malik type. Trans. Am. Math. Soc. 360(9), 4929–4987 (2008)MathSciNetCrossRefMATHGoogle Scholar
  3. 3.
    Caraballo, T., Colucci, R.: A qualitative description of microstructure formation and coarsening phenomena for an evolution equation. Nonlinear Differ. Equ. Appl. NoDEA 24, 14 (2017)MathSciNetCrossRefMATHGoogle Scholar
  4. 4.
    Caraballo, T., Colucci, R.: The effects of additive and multiplicative noise on the dynamics of a parabolic equation. Appl Math Inf Sci 9(5), 2273–2281 (2015)MathSciNetGoogle Scholar
  5. 5.
    Caraballo, T., Colucci, R.: Pullback attractor for a non-linear evolution equation in elasticity. Nonlinear Anal. Real World Appl. 15, 80–88 (2014)MathSciNetCrossRefMATHGoogle Scholar
  6. 6.
    Colombo, M., Gobbino, M.: Passing to the limit in maximal slope curves: from a regularized Perona–Malik equation to the total variation flow. Math. Models Methods Appl. Sci. 22, 1250017 (2012)MathSciNetCrossRefMATHGoogle Scholar
  7. 7.
    Colucci, R.: Analysis of microstructure of a non-convex functional with penalization term. J. Math. Anal. Appl. 388(1), 370–385 (2012)MathSciNetCrossRefMATHGoogle Scholar
  8. 8.
    Colucci, R.: Existence of global and blowup solutions for a singular second-order ODE. Electron. J. Differ. Equ. 307, 1–17 (2015)MathSciNetMATHGoogle Scholar
  9. 9.
    Colucci, R.; Chacón, G.R. Dimension estimate for the global attractor of an evolution equation. Abstr. Appl. Anal. Article ID 541426, 18 (2012).  https://doi.org/10.1155/2012/541426
  10. 10.
    Colucci, R.; Chacón, G.R. Hyperbolic relaxation of a fourth order evolution equation. Abstr. Appl. Anal., Article ID 372726, 11 pages (2013).  https://doi.org/10.1155/2013/372726
  11. 11.
    Colucci, R., Chacón, G.R.: Asymptotic behavior of a fourth order evolution equation. Nonlinear Anal. Theory Methods Appl. 95, 66–76 (2014)MathSciNetCrossRefMATHGoogle Scholar
  12. 12.
    Colucci, R., Chacón, G.R., Rafeiro, H., Vargas Dominguez, A.: On minimization of a non-convex functional in variable exponent spaces. Int. J. Math. 25(1), 1450011 (2014)MathSciNetCrossRefMATHGoogle Scholar
  13. 13.
    Constantin, P.; Foias, C.; Nicolaenko, B.; Temam, R. Integral Manifolds and Inertial Manifolds for Dissipative Partial Differential Equations. Applied Mathematical Sciences, vol. 70, 1 edn. Springer, New York (1989).  https://doi.org/10.1007/978-1-4612-3506-4
  14. 14.
    Demoulini, S.: Young measure solutions for a nonlinear parabolic equation of forward-backward type. SIAM J. Math. Anal. 27(2), 376–403 (1996)MathSciNetCrossRefMATHGoogle Scholar
  15. 15.
    Eden, A., Foias, C., Nicolaenko, B., Temam, R.: Exponential Attractors for Dissipative Evolution Equations. Wiley, New York (1995)MATHGoogle Scholar
  16. 16.
    Guidotti, P.: A backward-forward regularization of the Perona–Malik equation. J. Differ. Equ. 252(4), 3226–3244 (2012)MathSciNetCrossRefMATHGoogle Scholar
  17. 17.
    Kim, S., Yan, B.: On Lipschitz solutions for some forward-backward parabolic equations. Annales de l'Institut Henri Poincare (C) Non Linear Analysis 35(1), 65–100 (2018)MathSciNetCrossRefMATHGoogle Scholar
  18. 18.
    Müller, S. Variational models for microstructure and phase transitions. In: Hildebrandt S, Struwe M (eds.) Calculus of Variations and Geometric Evolution Problems. Lectures given at the 2nd Session of the Centro Internazionale Matematico Estivo (C.I.M.E.) held in Cetraro, Italy, June 15–22, 1996, C.I.M.E. Foundation Subseries, vol. 1713, pp. 85–210. Springer, Berlin (1999)Google Scholar
  19. 19.
    Pedregal, P.: Variational Methods in Nonlinear Elasticity. Society for Industrial and Applied Mathematics (SIAM), Philadelphia (2000)CrossRefMATHGoogle Scholar
  20. 20.
    Robinson, J.C. Infinite-dimensional dynamical systems. In: An Introduction to Dissipative Parabolic PDEs and the Theory of Global Attractors. Cambridge Texts in Applied Mathematics. Cambridge University Press, Cambridge (2001)Google Scholar
  21. 21.
    Robinson, J.C.: Dimensions, embeddings, and attractors. In: Cambridge Tracts in Mathematics (Book 186), 1st edn. Cambridge University Press, Cambridge (2011)Google Scholar
  22. 22.
    Slemrod, M.: Dynamics of measured valued solutions to a backward-forward heat equation. J. Dyn. Differ. Equ. 3(1), 1–28 (1991)CrossRefMATHGoogle Scholar
  23. 23.
    Temam, R.: Infinite Dimensional Dynamical Systems in Mechanics and Physics, 2nd edn. Springer, Berlin (1997)CrossRefMATHGoogle Scholar
  24. 24.
    Wang, C., Nie, Y., Yin, J.: Young measure solutions for a class of forward-backward convection-diffusion equations. Q. Appl. Math. 72(1), 177–192 (2014)MathSciNetCrossRefMATHGoogle Scholar

Copyright information

© Orthogonal Publishing and Springer International Publishing AG, part of Springer Nature 2018

Authors and Affiliations

  1. 1.Dipartimento di IngegneriaUniversità degli Studi Niccolò CusanoRomeItaly

Personalised recommendations